MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035425150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned with a dispenser coil.The lot number was confirmed with the packaging returned with the device.On visual inspection, the delivery wire & proximal contact wire were intact.Several kinks were present along the coil delivery wire.The main coil was stretched, kinked and broken.Procedural fluids were also present.The suture was damaged.Functional testing could not be performed as the coil was severely damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and the coil was found stretched, kinked/bent, suture was also damaged and coil broken.In the case of this complaint, it is most likely that anatomical or procedural factors resulted in the target coil stretched, kinked/bent, damaged suture and eventually broke/fractured when trying to remove.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore an assignable cause of procedural factors will be assigned to the as reported and as analyzed events.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent as it is most likely that the delivery wire kinked due to handling of the device during use.
 
Event or Problem Description
It was reported that during the procedure, the subject coil was stretched.It was initially reported that during the procedure, the subject coil was stretched.Analysis of the device revealed that the subject main coil was broken/fractured during use.There was no clinical consequence to the patient as a result of this event.

Brand Name
TARGET 360 ULTRA 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10389216
Report Number3008881809-2020-00237
Device Sequence Number2060658
Product Code HCG
UDI-Device Identifier04546540675965
UDI-Public04546540675965
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model NumberM0035425150
Device Catalogue NumberM0035425150
Device Lot Number21996118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)